MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC STEALTHSTATION S7 NAVIGATION; INSTRUMENT, STEREOTAXIC

MEDTRONIC NAVIGATION, INC STEALTHSTATION S7 NAVIGATION; INSTRUMENT, STEREOTAXIC
Model Number 9733856R
Medical Device Problem Code Imprecision (1307)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation system used during an electrode and probe placement procedure.It was reported that an responsive neurostimulation (rns) lead was placed inaccurately.It was reported that they were using a stereotactic frame biopsy procedure.They were placing the rns leads on the left and right side of the patient.They found that the lead was placed inaccurately by looking at the post op scan and saw that the rns lead was in the incorrect place on the left side of the patient.It was superior about 2.5 inches.They checked the coordinates on the system and say that the vertical coordinate was displayed as negative 11, but the surgeon did positive 11 on the frame, which would cause the inaccuracy.They left the rns lead in.No surgery was scheduled to remove the lead at the time.There was no delay to the procedure.It was noted that the patient was impacted.Additional information was received.It was clarified that there was no affect to the patient, just that the leads were placed inaccurately.The leads being placed inaccurately did not have any adverse consequences.It was unknown if a second procedure would be scheduled, but if one is, the local representative would be notified at that time.
 
Additional Manufacturer Narrative
Ime and imf codes have been added.H2/h3/h6: software analysis determined that no logs or exams were available.There was insufficient information to determine whether a software anomaly contributed to the reported behavior.It was suspected to be user error.Codes b01, c19 and d15 reflect this.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
STEALTHSTATION S7 NAVIGATION
Common Device Name
INSTRUMENT, STEREOTAXIC
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key10706339
Report Number1723170-2020-02755
Device Sequence Number3345641
Product Code HAW
UDI-Device Identifier00613994603678
UDI-Public00613994603678
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K050438
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number9733856R
Device Catalogue Number9733856R
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2020
Supplement Date Received by Manufacturer12/17/2020
Initial Report FDA Received Date10/20/2020
Supplement Report FDA Received Date01/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age38 YR
Patient Weight68